Alert archive / Wisconsin / Frost Advisories in 2007
Frost Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 16, 2007, 4:12 AM CDT for 8 counties in Wisconsin. It took effect at May 17, 2007, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 4:12 AM CDT (09:12 UTC)
- In effect from
- May 17, 2007, 12:00 AM CDT
- Expired
- May 17, 2007, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 160912 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CDT WED MAY 16 2007 ...FROST ADVISORY ISSUED FOR NORTH-CENTRAL WISCONSIN... .MUCH COOLER AIR WILL FILTER INTO THE REGION TONIGHT AS CLOUDS DECREASE AND WINDS BECOME CALM. WIDESPREAD FROST WILL DEVELOP OVERNIGHT. WIZ005-010>013-018-019-021-161700- /O.NEW.KGRB.FR.Y.0001.070517T0700Z-070517T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 412 AM CDT WED MAY 16 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL TO NEAR THE FREEZING MARK. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TH
5 follow-up statements
000 WWUS73 KGRB 161540 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1040 AM CDT WED MAY 16 2007 ...FROST ADVISORY ISSUED FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... .MUCH COOLER AIR WILL FILTER INTO THE REGION TONIGHT. AS CLOUDS AND WINDS DECREASE...WIDESPREAD FROST WILL DEVELOP OVERNIGHT. WIZ005-010>013-018-019-021-162345- /O.CON.KGRB.FR.Y.0001.070517T0700Z-070517T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1040 AM CDT WED MAY 16 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL TO NEAR THE FREEZING MARK. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KIECKBUSCH
000 WWUS73 KGRB 162055 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 355 PM CDT WED MAY 16 2007 ...FROST ADVISORY ISSUED FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... .MUCH COOLER AIR WILL FILTER INTO THE REGION TONIGHT. AS CLOUDS AND WINDS DECREASE...WIDESPREAD FROST WILL DEVELOP OVERNIGHT. WIZ005-010>013-018-019-021-170500- /O.CON.KGRB.FR.Y.0001.070517T0700Z-070517T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 355 PM CDT WED MAY 16 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL TO NEAR THE FREEZING MARK. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KIECKBUSCH
000 WWUS73 KGRB 170307 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1007 PM CDT WED MAY 16 2007 ...FROST ADVISORY ISSUED FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... .HIGH PRESSURE WILL BRING MUCH COOLER AIR INTO THE REGION TONIGHT. WITH MOSTLY CLEAR SKIES AND CALM WINDS...TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED. WIZ005-011-012-171115- /O.UPG.KGRB.FR.Y.0001.070517T0700Z-070517T1200Z/ /O.NEW.KGRB.FZ.W.0002.070517T0307Z-070517T1200Z/ VILAS-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 1007 PM CDT WED MAY 16 2007 ...FREEZE WARNING IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. THIS REPLACES THE FROST ADVISORY...WHICH WAS PREVIOUSLY IN EFFECT. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL INTO THE UPPER 20S. SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WIZ010-013-018-019-021-171115- /O.EXT.KGRB.FR.Y.0001.070517T0500Z-070517T1200Z/ ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO 1007 PM CDT WED MAY 16 2007 ...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL TO NEAR THE FREEZING MARK. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KURIMSKI
000 WWUS73 KGRB 170323 AAA NPWGRB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1023 PM CDT WED MAY 16 2007 CORRECTED FOR HEADLINE ...BELOW FREEZING TEMPERATURES EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST WISCONSIN... .HIGH PRESSURE WILL BRING MUCH COOLER AIR INTO THE REGION TONIGHT. WITH MOSTLY CLEAR SKIES AND CALM WINDS...TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED. WIZ005-011-012-171130- /O.CON.KGRB.FZ.W.0002.000000T0000Z-070517T1200Z/ VILAS-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 1023 PM CDT WED MAY 16 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL INTO THE UPPER 20S. SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WIZ010-013-018-019-021-171130- /O.CON.KGRB.FR.Y.0001.070517T0500Z-070517T1200Z/ ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO 1023 PM CDT WED MAY 16 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL TO NEAR THE FREEZING MARK. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KURIMSKI
000 WWUS73 KGRB 170840 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT THU MAY 17 2007 ...BELOW FREEZING TEMPERATURES OVER NORTH CENTRAL WISCONSIN EARLY THIS MORNING... .CLEARING SKIES OVERNIGHT PRODUCED WIDESPREAD FREEZING TEMPERATURES OVER NORTH CENTRAL WISCONSIN EARLY THIS MORNING. WIZ005-011-012-171200- /O.CON.KGRB.FZ.W.0002.000000T0000Z-070517T1200Z/ VILAS-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 340 AM CDT THU MAY 17 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. FROST IS EXPECTED EARLY THIS MORNING AS TEMPERATURES LINGER IN THE UPPER 20S. TEMPERATURES WILL RISE ABOVE THE FREEZING MARK AROUND 7 AM. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND OUTDOOR PLANTS. $$ WIZ010-013-018-019-021-171200- /O.CON.KGRB.FR.Y.0001.000000T0000Z-070517T1200Z/ ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO 340 AM CDT THU MAY 17 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. FROST IS EXPECTED EARLY THIS MORNING WITH TEMPERATURES LINGERING NEAR THE FREEZING MARK. TEMPERATURES WILL RISE ABOVE THE FREEZING MARK AROUND 7 AM. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 16, 3:45 AM CDT, 27 minutes earlier.
Area forecast discussion, May 16, 3:45 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT WED MAY 16 2007
.SHORT TERM...TODAY/TONIGHT/THURSDAY. MAIN FORECAST ELEMENT TO FOCUS ON
TODAY IS THE STRONG VORT DROPPING INTO THE STATE TODAY BEFORE DEPARTING
SOUTHEAST WISCONSIN THIS EVENING. AT 07Z VORT TAIL EXTENDING OVER
MINNESOTA GENERATING SCT SHRAS/ AND RADAR TRENDS SUGGEST THIS INITIAL
BAND OF SCT SHRAS TO REACH AREAS WESTERN AREAS OF THE FCST AREA BETWEEN
12Z AND 14Z AND WILL CONTINUE TO PUSH EAST. SURFACE DEWPOINTS IN THE
AREA ARE ONLY IN THE 30S...BUT APPEAR TO BE POOLING A BIT ALONG THIS
VORT LOBE AS WELL AS THE CENTER. LAPSE RATES AND TT/S VERY IMMPRESSIVE
WITH THE COLD POOL ALOFT DESPITE THE SURFACE DEWPOINTS IN THE 35 TO 40
RANGE. NEVERTHELESS WILL GO SCT WORDING TODAY AND CONFINE TSRA IN THE
AFTERNOON HEATING PERIOD. Q VECTORS SUGGEST THE BEST MID LEVEL
CONVERGENCE SHIFTS SOUTH BY THIS EVENING AND WILL NOT MENTION ANY TSRA
AFTER 00Z. WITH THE VORT SPINNING OVER THE AREA THIS AFTERNOON...SMALL
HAIL QUITE POSSIBLE WITH THE STRONGER STORMS. FUNNEL CLOUDS NOT OUT OF
THE QUESTION.
DEPARTING UPPER SYSTEM TONIGHT SETS THE STAGE FOR A CLEARING TREND FROM
NORTH TO SOUTH. SAT IMAGERY ALREADY SHOWING CLEARING SKIES NORTH OF
THIS SYSTEM. WITH THE CLEARING SKIES...LOWERING DEWPOINTS AND
DIMINISHING WINDS...WILL ISSUE A FROST ADVISORY FOR MUCH OF THE NORTH
TONIGHT.
QUIET WEATHER EXPECTED FOR THURSDAY AS THE REGION WILL BE UNDER THE
INFLUENCE OF SURFACE HIGH PRESSURE SYSTEM.
.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY
HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THURSDAY NIGHT.
ANOTHER MOSTLY CLEAR AND COOL NIGHT IS EXPECTED...ALTHOUGH NOT AS
COOL AS WEDNESDAY NIGHT AS WEAK WARM ADVECTION NOTED AT 850MB.
LIGHT SOUTHERLY WIND AT THE SURFACE SHOULD HOLD TEMPERATURES UP
A FEW DEGREES AS WELL. SUNNY SKIES WILL PREVAIL ON FRIDAY WITH
SEASONABLE TEMPERATURES.
ATTENTION TURNS TO COLD FRONT APPROACHING WISCONSIN FROM THE NORTHWEST
FRIDAY NIGHT. MOST OF THE MODELS KEEP PRECIPITATION NORTH OF THE
FORECAST AREA THROUGH 12Z. 00Z ECMWF WAS A LITTLE QUICKER WITH THE
FRONT...THEREFORE THINK A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS
IS WARRANTED. DECIDED TO PUSH BACK TIMING OF THE PRECIPITATION UNTIL
AFTER MIDNIGHT. FOR SATURDAY...A SIGNIFICANT POTENTIAL FOR A HIGH
TEMPERATURE BUST ALONG WITH THE POTENTIAL FOR FALLING TEMPERATURES
DURING THE AFTERNOON. STRONG COLD FRONT EXPECTED TO PUSH INTO NORTHERN
WISCONSIN DURING THE MORNING HOURS...THEN PUSH THROUGH GREEN BAY AND
THE FOX CITIES BY EARLY TO MID AFTERNOON. ENOUGH SIGNALS IN THE MODELS
TO INDICATE A SUDDEN SHIFT AND INCREASE IN THE WINDS BEHIND THE FRONT.
WILL MENTION THIS SCENARIO IN THE MARINE SECTION OF THE HAZARDOUS
WEATHER OUTLOOK. WOULD NOT BE SURPISED TO SEE TEMPERATURES FALL SOME 10
TO 20 DEGREES IF TIMING OF THE FRONTAL PASSAGE REMAINS ON COURSE. WILL
NOT GET FANCY IN THE ZONES BEING SO FAR OUT.
WITH SHALLOW COLD AIR MASS SURGING SOUTHWARD ACROSS THE FORECAST
AREA...YOU HAVE WARM ADVECTION AT 850MB BEING LIFTED OVER THIS SHALLOW
COLD AIR DOME. MODELS SHOW DEWPOINTS POOLING ALONG THE FRONT WHILE GFS
SHOWING LIFTED INDICIES OF -4C AND CAPES AROUND 1000 TO 1500 J/KG. WE
HAD AN EVENT A FEW YEARS AGO WITH A SIMILIAR SETUP THAT PRODUCTED
STRONG TO SEVERE THUNDERSTORMS ACROSS EAST CENTRAL WISCONSIN (LARGE
HAIL). LATER SHIFTS WILL NEED TO ADDRESS THE POTENTIAL FOR HAIL.
RAISED CHANCES FOR SHOWERS AND THUNDERSTORMS ON SATURDAY.
CANADIAN/GFS SHOWING SATURDAY NIGHT COULD BE ACTIVE WITH ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE SOUTHERN HALF
OF THE FORECAST AREA. DID RAISE CHANCES FOR PRECIPITATION ACROSS
THE SOUTH AND REMOVED THE MENTION OF THUNDER OVER THE NORTH.
NORTHEAST TO EAST FLOW WILL CONTINUE ON SUNDAY. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN HALF OF THE
FORECAST AREA...MAINLY DURING THE MORNING HOURS. DID LOWER MAXIMUM
TEMPERATURES DUE TO MORE CLOUDS AND EASTERLY FLOW OFF THE LAKE.
.AVIATION...A STRONG SHORT WAVE TROUGH WILL DROP INTO THE STATE TODAY.
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL SPREAD FROM NORTH
TO SOUTH OVER THE STATE TODAY AND LINGER OVER SOUTHEAST WISCONSIN THIS
EVENING. MVFR CIGS AND VSBYS EXPECTED WITH THE SHOWERS AND STORMS.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY OVER NORTHCENTRAL WI LATE TONIGHT...WIZ005-010>013.
018..019..021.
&&
ECKBERG/TDH
WEATHER.GOV/GREENBAYHazardous weather outlook, May 15, 3:30 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE MAY 15 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 330 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. SOME OF THE STORMS COULD PRODUCE SMALL HAIL. THERE IS A CHANCE OF MORE THUNDERSTORMS DURING THE SATURDAY TO TUESDAY PERIOD. STAY TUNED FOR LATER STATEMENTS...WHICH WILL BE BETTER ABLE TO DETERMINE THE THREAT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-564-161100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 330 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY WILL BE IN EFFECT TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN SATURDAY THROUGH TUESDAY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. TSK/TE WEATHER.GOV/GREENBAY
Nearby
Frost Advisories in Wisconsin, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.